NAPROXEN DR/EC 500MG TABLETS
Looking for prescription drug prices?
Prescription co-pays vary by insurance coverage. As a result, we don't provide a drug price until we process your prescription and determine your co-pay.
For out-of-pocket prices:
- In-Store, call your local Walgreens pharmacy.
- Online at Walgreens.com, call 877-250-5823, toll-free anytime day or night.
Drug Information For:
EC-NAPROSYN 500MG TABLETS
Ingredient Name:NAPROXEN (na-PROX-en)
Common Uses:This medicine is a nonsteroidal anti-inflammatory drug (NSAID) used to treat rheumatoid arthritis, osteoarthritis, juvenile arthritis, and ankylosing spondylitis. It may also be used for other conditions as determined by your doctor.
Before Using This Medicine:WARNING: This medicine is a nonsteroidal anti-inflammatory drug (NSAID). It may cause an increased risk of serious and sometimes fatal heart and blood vessel problems (eg, heart attack, stroke). The risk may be greater if you already have heart problems or if you take this medicine for a long time. Do not use this medicine right before or after bypass heart surgery. THIS MEDICINE MAY CAUSE an increased risk of serious and sometimes fatal stomach ulcers and bleeding. Elderly patients may be at greater risk. This may occur without warning signs. Some medicines or medical conditions may interact with this medicine. INFORM YOUR DOCTOR OR PHARMACIST of all prescription and over-the-counter medicine that you are taking. DO NOT TAKE THIS MEDICINE if you are also taking an H2 blocker (eg, ranitidine), sucralfate, or another medicine that contains naproxen. ADDITIONAL MONITORING OF YOUR DOSE OR CONDITION may be needed if you are taking angiotensin-converting enzyme (ACE) inhibitors (eg, enalapril), anticoagulants (eg, warfarin), antiplatelet medicines (eg, clopidogrel, prasugrel), aspirin, beta-blockers (eg, propranolol), bisphosphonates (eg, alendronate), corticosteroids (eg, prednisone), cyclosporine, diuretics (eg, furosemide, hydrochlorothiazide), heparin, hydantoins (eg, phenytoin), lithium, methotrexate, probenecid, quinolones (eg, ciprofloxacin), rivaroxaban, selective serotonin reuptake inhibitors (SSRIs) (eg, fluoxetine), sulfonamides (eg, sulfamethoxazole), sulfonylureas (eg, glipizide), or other NSAIDs (eg, ibuprofen). DO NOT START OR STOP any medicine without doctor or pharmacist approval. Inform your doctor of any other medical conditions, including poor health, dehydration, low fluid volume, low blood sodium levels, allergies, pregnancy, or breast-feeding. Tell your doctor if you have, or are at risk for, high blood pressure, blood disorders, bleeding or clotting problems, heart problems (eg, heart failure), or blood vessel disease. Tell your doctor if you have a history of alcohol abuse, kidney or liver disease, diabetes, stomach or bowel problems (eg, bleeding, perforation, ulcers, ulcerative colitis, Crohn disease), swelling or fluid buildup, asthma, growths in the nose (nasal polyps), or mouth inflammation. Tell your doctor if you drink alcohol, smoke, or are on a low salt (sodium) diet. USE OF THIS MEDICINE IS NOT RECOMMENDED if you have severe kidney problems, if you are going to have or have recently had bypass heart surgery, or if you are in the last 3 months of pregnancy. Contact your doctor or pharmacist if you have any questions or concerns about taking this medicine.
How to Use This Medicine:Follow the directions for taking this medicine provided by your doctor. This medicine has a MEDICATION GUIDE approved by the U.S. Food and Drug Administration. Read it carefully. Ask your doctor, nurse, or pharmacist any questions that you may have about this medicine. SWALLOW WHOLE. Do not break, crush, or chew before swallowing. This medicine may be taken on an empty stomach or with food. TAKE THIS MEDICINE with a full glass (8 oz/240 ml) of water as directed by your doctor. THIS MEDICINE MAY BE TAKEN WITH FOOD if it upsets your stomach. Taking it with food may not decrease the risk of stomach or bowel problems (eg, bleeding, ulcers) that may occur while taking this medicine. Talk with your doctor or pharmacist if you experience persistent stomach upset. IF YOU TAKE ANTACIDS OR CHOLESTYRAMINE ask your doctor or pharmacist how to take them with this medicine. STORE THIS MEDICINE at room temperature between 59 and 86 degrees F (15 and 30 degrees C) in a tightly-closed container, away from heat and light. KEEP THIS MEDICINE out of the reach of children and away from pets. IF YOU MISS A DOSE OF THIS MEDICINE and you are taking it regularly, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.
Cautions:DO NOT TAKE THIS MEDICINE if you have had an allergic reaction to it, to any ingredient in this product, to aspirin, or to an NSAID (eg, piroxicam, ibuprofen). An allergic reaction includes a severe rash, hives, breathing difficulties, or dizziness. If you have a question about whether you are allergic to this medicine or if a certain medicine is a nonsteroidal anti-inflammatory drug, contact your doctor or pharmacist. DO NOT EXCEED THE RECOMMENDED DOSE or use for longer than prescribed without checking with your doctor. Laboratory and/or medical tests, including blood counts, kidney or liver function tests, and blood pressure, may be performed to monitor your progress or to check for side effects. KEEP ALL DOCTOR AND LABORATORY APPOINTMENTS while you are taking this medicine. THIS MEDICINE MAY AFFECT CERTAIN LAB TEST RESULTS. Make sure laboratory personnel and your doctors know you use this medicine. BEFORE YOU HAVE ANY MEDICAL OR DENTAL TREATMENTS, EMERGENCY CARE, OR SURGERY, tell the doctor or dentist that you are using this medicine. This medicine may cause dizziness or drowsiness. DO NOT DRIVE, OPERATE MACHINERY, OR DO ANYTHING ELSE THAT COULD BE DANGEROUS until you know how you react to this medicine. Using this medicine alone, with other medicines, or with alcohol may lessen your ability to drive or to perform other potentially dangerous tasks. SERIOUS STOMACH ULCERS OR BLEEDING CAN OCCUR with the use of this medicine. Taking it in high doses or for a long time, smoking, or drinking alcohol increases the risk of these side effects. Taking this medicine with food will NOT reduce the risk of these effects. Contact your doctor or emergency room at once if you develop severe stomach or back pain; black, tarry stools; vomit that looks like blood or coffee grounds; or unusual weight gain or swelling. DO NOT SWITCH BETWEEN DIFFERENT FORMS OF THIS MEDICINE (eg, tablets, suspension) unless your doctor tells you to. They may not provide the same amount of medicine to your body. BEFORE YOU BEGIN TAKING ANY NEW MEDICINE, either prescription or over-counter, check with your doctor or pharmacist. This includes any medicines containing naproxen or any other NSAID (eg, ibuprofen). Do not take aspirin while you are using this medicine unless your doctor tells you to. CAUTION IS ADVISED WHEN USING THIS MEDICINE IN THE ELDERLY because they may be more sensitive to the effects of this medicine, especially stomach bleeding or kidney problems. FOR WOMEN: THIS MEDICINE MAY HARM THE FETUS. Do not use it during the last 3 months of pregnancy. IF YOU THINK YOU MAY BE PREGNANT, discuss with your doctor the benefits and risks of using this medicine during pregnancy. This medicine should not be used during labor. THIS MEDICINE IS EXCRETED IN BREAST MILK. IF YOU ARE OR WILL BE BREAST-FEEDING while you are using this medicine, check with your doctor or pharmacist to discussthe risks to your baby.
Possible Side Effects:SIDE EFFECTS that may occur while taking this medicine include upset stomach, vomiting, nausea, heartburn, gas, diarrhea, constipation, drowsiness, or dizziness. If they continue or are bothersome, check with your doctor. CONTACT YOUR DOCTOR IMMEDIATELY if you experience bloody or black, tarry stools; change in the amount of urine produced; chest pain; confusion; dark urine; depression; fainting; fast or irregular heartbeat; fever, chills, or persistent sore throat; loss of appetite; mental or mood changes; numbness of an arm or leg; one-sided weakness; pale stools; red, swollen, blistered, or peeling skin; ringing in the ears or hearing changes; seizures; severe headache, dizziness, or vomiting; severe or persistent stomach pain or nausea; shortness of breath; sudden or unexplained weight gain; swelling of hands, legs, or feet; unusual bruising or bleeding; unusual joint or muscle pain; unusual tiredness or weakness; vision or speech changes; vomit that looks like coffee grounds; or yellowing of the skin or eyes. AN ALLERGIC REACTION to this medicine is unlikely but seek immediately medical attention if it occurs. Symptoms of an allergic reaction include rash; hives; itching; trouble breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue; or wheezing. If you notice other effects not listed above, contact your doctor, nurse, or pharmacist. This is not a complete list of all side effects that may occur. If you have questions about side effects, contact your healthcare provider. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
Overdose:If overdose is suspected, contact your local poison control center or emergency room immediately. Symptoms of overdose may include decreased urination, loss of consciousness, seizures, severe dizziness or drowsiness, severe nausea or stomach pain, slow or troubled breathing, unusual bleeding or bruising, or vomit that looks like coffee grounds.
Additional Information:If your symptoms do not improve or if they become worse, check with your doctor. DO NOT SHARE THIS MEDICINE with others for whom it was not prescribed. DO NOT USE THIS MEDICINE for other health conditions. IF YOU WILL BE TAKING THIS MEDICINE FOR AN EXTENDED PERIOD OF TIME, be sure to obtain necessary refills before your supply runs out. CHECK WITH YOUR PHARMACIST about how to dispose of unused medicine.
Copyright 2015 Wolters Kluwer Health, Inc.